Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Side effect of taking high dose of cardizem er, metoprol, lisinopril hctz and ativan?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3511 Questions
Question
Can you tell me what would happen if someone took 8000 mgs of cardizem er 500 mgs of metoprol succ 400 mgs of lisinopril hctz and 50. Mgs of ativan I have a concern of a friend
Posted Sun, 28 Apr 2013 in Medicines and Side Effects
 
 
Answered by Dr. Raju A.T 24 hours later
Hi,

Thanks for your query.

The medications you mentioned are ones used in treating cardiac problems.
The overdose of the above drugs in combination leads to serious cardiac complications like rhythm disturbance, serious drop in blood pressure and altered sensorium.

He has to be attended by Emergency medicine specialist in the ER. The survival and prognosis of the patient depend on the vital parameters which have to be continuously monitored.

Extensive treatment nullifying the effect or the drugs he consumed is what will be done in the management. Failure to monitor the vitals and lack of timely intervention can lead to life threatening circulatory collapse.

Hope, I answered your query.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Side effect of taking high dose of cardizem er, metoprol, lisinopril hctz and ativan? 23 minutes later
Would this be a painful process? What would happen if he didn't seek medical treatment...what would one feel like would they be likely to die?is one drug more fatal than another? Please reply as soon as you can
 
 
Answered by Dr. Raju A.T 8 minutes later
Hi,

No, it may not be a painful process. Loss of consciousness precedes all other symptoms.

It could be life threatening if do not seek medical attention.

As I mentioned loss of consciousness would be the first symptom. May be the person will have a gastric distress initially.

In doses you mentioned yes, the drugs can be fatal.

Hope I answered your queries.


Above answer was peer-reviewed by
 
Follow-up: Side effect of taking high dose of cardizem er, metoprol, lisinopril hctz and ativan? 7 minutes later
How long would it take to go unconscious do you think? Would there be breathing discomfort would they fall asleep and just not wake up if they didn't get help
 
 
Answered by Dr. Raju A.T 10 minutes later
Hi,

The time needed for him to go unconscious cannot be determined. Its subjective.

Yes, there may be breathing difficulty then become drowsy later loose consciousness if they are not helped.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Side effect of taking high dose of cardizem er, metoprol, lisinopril hctz and ativan? 15 minutes later
Would this be painful do you think one might die quickly
 
 
Answered by Dr. Raju A.T 11 minutes later
Hi,

Yes, it can be painful. As symptoms of such a overdose can be subjective. Loss of consciousness would a definite outcome. Delay in treatment leading to death is subjective as I mentioned above.

Continuous monitoring since the time of ingestion can help to determine such facts.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Side effect of taking high dose of cardizem er, metoprol, lisinopril hctz and ativan? 22 hours later
What kind of pain would one experience how likely would this be fatal
 
 
Answered by Dr. Raju A.T 40 minutes later
Hi,

Though rare over dose of the medications mentioned above can lead to ischemia in the heart muscle due to arrhythmia and hypotension leading to pain seen in myocardial infarction (heart attack).

This would be more fatal compared to the primary effect of the over dosage (arrhythmia and hypotension).

Regards,
Above answer was peer-reviewed by
 
Follow-up: Side effect of taking high dose of cardizem er, metoprol, lisinopril hctz and ativan? 38 minutes later
Not sure I understand so this would not likely be fatal
 
 
Answered by Dr. Raju A.T 3 hours later
Hi,

I meant the mortality is more if the person develops ischemia of the heart.

The over dose of the medications above can be fatal due to the effects caused by the medications.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor